This is the first case that describes bilateral, multifocal central serous retinopathy appearing 2 days after starting pimasertib for ovarian cancer and rapidly resolving 3 days after stopping pimasertib. Pimasertib is an orally bioavailable MEK 1 and 2 inhibitor with potential antineoplastic activity, that is, currently used in clinical trials for ovarian cancer. Multifocal serous retinal detachments have been reported with the use of MEK 1 and 2 inhibitors. The authors report the development of multifocal serous retinal detachments with the use of pimasertib in a 26-year-old woman with metastatic low-grade serous ovarian cancer that was initially treated in 2010, with laparoscopic right oophorectomy. The tumor showed evidence of progression in 2011 for which a hysterectomy, left salpingo-oophorectomy, omentectomy, and removal of the metastatic disease from the diaphragm was performed. This was followed by six cycles of carboplatin and taxol, along with one cycle of maintenance bevacizumab. There was no other medical history. The pathophysiology of this complication is still poorly understood.
Go to Full Text of this Article